Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


HIV and Heart Disease
Jul 8, 2005

Hi Dr Bob,

I am a 45 yo male, diagnosed HIV+ just over one year ago. My CD4 count was 99 and my viral load was 450,000. My HIV doc started me on Combivir and Sustiva and within six months, my CD4 count was up to 238 and by VL was undetectable.I am still on that drug combination. Everything was going fine until this past April, when I had a heart attack. Two arteries were blocked, one 100% and the other 80%. I had angioplasty and stents placed in both arteries. Now not only am I on the HIV meds, I am taking Toporol XL, accupril, Zocor and Plavix for the old ticker. I have absolutely no energy at all, and my life basically consists going to work each day and sleeping when i get home, not much else. Friends think that i should feel better, now that my arteries are opened back up but i do not. The Cardio doctors tell me that i should be exercising but it is all I can do just to keep working each day. I quit smoking and am eating better but i still dont feel any better. I see my HIV Dr in two weeks, any specific questions i should ask regarding my extreme fatigue? Thanks! Mike

Response from Dr. Frascino

Hi Mike,

Since this problem started with your heart attack, that's where I would focus my attention first. You've had angioplasty, two stents placed and been started on lots of new meds. So what could be causing your fatigue? Here are a few things to check out with your cardiologist and HIV docs:

1. Cardiac function. Ask specifically if you've had any significant damage to your heart that could cause decreased function, exercise intolerance or fatigue.

2. Medication side effects. Review all your medications with both doctors, checking for proper dosing, drug interactions and drug side effects.

3. Psychological causes. Certainly having a heart attack is frightening and can cause psychological problems anxiety, depression, etc. This in turn can be associated with fatigue and lack of motivation among other problems.

4. Screen for common conditions associated with HIV-related fatigue, including anemia, hormonal imbalances (low testosterone, hypothyroidism, adrenal insufficiency, occult infections, etc.).

Good luck, Mike. I believe there's an excellent chance your batteries are indeed rechargeable!

Dr. Bob


Previous
Tired
Next
post-ejaculation fatigue

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement